• question-icon

    Suffering from anxiety and sinus tachycardia. How much safe it is from developing heart disease?

default
Posted on Sat, 1 Jun 2013 in Hypertension and Heart Disease
Question: if a person is suffering from anxiety and sinus tachycardia how much safe he is from developing heart disease
doctor
Answered by Dr. Jorge Brenes-Salazar 5 hours later
Dear patient,

Thanks for your health concerns.

Sinus rhythm is the normal rhythm of the heart. And to XXXXXXX the demands of the body during stress, exercise, infection, etc., the body increases the heart rate to generate sinus tachycardia; usually this change is transient and the person goes back to sinus rhythm with heart rates between 60 and 100. There are very rare reports of patients developing weak heart muscle (tachycardia induced cardiomyopathy) with sustained sinus tachycardia for prolonged periods of time, so it is not always benign.

My best advise would be to see a cardiologist who can verify an ekg, decide if there are other potential causes for sinus tachycardia (for example excess thyroid hormone) and determine if this is happening only during anxiety periods, in which case a multimodal approach to relieve anxiety ( medications, cognitive therapy, etc) might be needed.

Hope this is helpful. Let me know if you need clarifications.

Wish you the best health

Dr Brenes Salazar MD
Cardiovascular Diseases
Mayo Clinic MN
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Jorge Brenes-Salazar

Cardiologist

Practicing since :2007

Answered : 1198 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cardiac arrhythmia

doctor1 MD

Hi,I am a 20 year old female who had one episode (for the first time) of supraventricular tachycardia. Afterwards, I've been normal. However, I...

doctor1 MD

my mother is 74 years old. for the last six months she is suffering from knee pain, burning sensation in the stomach weight loss, palpitations,...

doctor1 MD

I took three pills of diflucan for jock rash that has been persistent. I completed dosage Sunday 5 days ago. For the last 2 days I have felt...

doctor1 MD

I suffer from vertigo, which comes in attacks from 30 seconds to full days. MRI shows nothing and my doctors do not know what to do? I have asthma,...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And...

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Jorge Brenes-Salazar
  • Q - Noticed bruise on skin after showering. Having frequent urination....

  • Q - Getting metallic taste in mouth, low grade fever, ringing in ears and...

  • Q - Headaches, high fever, allergies, achy sore eye, running nose Had GAD....

  • Q - Have tiny bumps and discolotation on ankles. Is this normal?

  • Q - Having normal BP, headaches, shaky hands and tired. What could be the...

  • Q - Advised test for TSH, lipid panel, cbc and metabolism. Do I have STD?

  • Q - Had squamous cell removed from chest. Feeling tired all the time. What...

  • Q - Have red bumps with white head on penis. No pain or itching. Could this...

  • Q - Getting blurred vision and feeling of roller coaster when laying down....

  • Q - Drank red wine. Got fever. Blood lipid panel test done. Reason for...

backtotop2